New Mexico, 2025Flash Flooding and Hail in New Mexico, July 6 to 7, 2025
July 6 to 7, 2025 · NWS ABQ · 6 events in 3 counties and zones
The monsoon high over northern Mexico built north into the desert southwest on July 6th and 7th. Daytime heating and moisture resulted in the development of scattered showers and storms across the northern and central mountains during the afternoon hours spreading east to lower elevations during the evening hours before tapering off shortly after sunset.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The monsoon high over northern Mexico built north into the desert southwest on July 6th and 7th. Daytime heating and moisture resulted in the development of scattered showers and storms across the northern and central mountains during the afternoon hours spreading east to lower elevations during the evening hours before tapering off shortly after sunset. Heavy rainfall from storms over the burn scars surrounding Ruidoso resulted in flash flooding on and downstream of the burn scars on July 6th followed by two separate rounds on July 7th with first round occurring during the early afternoon hours and the second round occurring during the mid evening hours just before sunset.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 6, 11:08 AM MST, 13 minutes earlier. Its key messages:
- Updated at 1020 AM MDT Sun Jul 6 2025
- Dry and hot conditions will persist over the western half of New Mexico through the end of the week. Isolated showers and storms with gusty winds may develop along the Continental Divide and the Rio Grande Valley each day, but most areas will remain dry and hot with increasing risk for heat-related illnesses.
- Daily rounds of showers and storms will develop along the central mountain chain and nearby high plains of eastern New Mexico through the end of the week. Strong outflow winds, hail, frequent lightning, and locally heavy rainfall will elevate the risk for flash flooding, especially on recent burn scars. The greatest storm coverage is most likely today and Monday.
Area forecast discussion, Jul 6, 11:08 AM MST, 13 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1208 PM MDT Sun Jul 6 2025
...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER...
.KEY MESSAGES...
Updated at 1020 AM MDT Sun Jul 6 2025
- Dry and hot conditions will persist over the western half of New
Mexico through the end of the week. Isolated showers and storms
with gusty winds may develop along the Continental Divide and
the Rio Grande Valley each day, but most areas will remain dry
and hot with increasing risk for heat-related illnesses.
- Daily rounds of showers and storms will develop along the
central mountain chain and nearby high plains of eastern New
Mexico through the end of the week. Strong outflow winds, hail,
frequent lightning, and locally heavy rainfall will elevate the
risk for flash flooding, especially on recent burn scars. The
greatest storm coverage is most likely today and Monday.
&&
.SHORT TERM...
(This afternoon through Monday Night)
Issued at 1020 AM MDT Sun Jul 6 2025
Pressure heights will creep higher across the region through
Monday night as the upper high center moves slowly from north
central MX to over our southwest mountains at around 594dam at
500mb. In the meantime, storms are forecast to develop along the
central mountain chain and roll southeast across the adjacent
highlands and eastern plains through the evening hours. The latest
NAM shows bulk shear of 20-25kts across eastern NM this
afternoon/evening, which isn't particularly favorable for severe
storms, but sbCAPE values are forecast to reach up to around an
impressive 3,000J/kg and LIs are forecast to reach -9C. In
addition, 10-15kts of southeast low level inflow is forecast to
develop later this afternoon, which will be sufficient to sustain
storms across the eastern plains even as surface heating
diminishes this evening. A few strong to severe storms are
possible, but locally heavy rainfall is likely the greatest
threat. A Flash Flood Watch remains in effect for the Ruidoso area
due to the potential for heavy rain on the burn scars. West of
the central mountain chain, convection that develops between the
Continental Divide and the RGV will likely be a mix of wet/dry and
favor strong/erratic wind gusts through this evening. A gusty
east canyon wind is forecast to develop this evening in the ABQ
Metro due to thunderstorm outflow from the east, with gusts to
between 30-40mph. Rinse and repeat for Monday and will need to
consider and Flash Flood Watch for the burn scars.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 1020 AM MDT Sun Jul 6 2025
The upper high will be centered along the AZ/NM border Tue/Wed and
expand to near 597dam and 500mb. As a result, the heat risk will
creep up going into mid week across western NM, with widespread
moderate and spotty major risk by Wednesday. As the upper high
expands over NM, daily rounds of daytime heating triggered
convection will trend down, still favoring areas along/east of the
central mountain chain and with a decreasing burn scar flood
threat. The upper high is modeled to begin moving west, away from
NM toward the end of the work week and into the weekend, with
pressure heights trending down some. This scenario will take the
edge off of the heat and allow low level moisture to penetrate
further west into the state, bringing an increase in chances for
showers and storms into at least central NM.
&&
.AVIATION...
(18Z TAFS)
Issued at 1020 AM MDT Sun Jul 6 2025
VFR conditions prevail and are forecast to persist, with low
probabilities of MVFR conditions associated with showers and
storms across eastern NM this afternoon/evening, followed by low
probabilities of MVFR cigs in patches of low stratus across
eastern NM early Monday morning. Thunderstorm impacts are likely
at KLVS and KTCC this afternoon/evening, with lower probabilities
at KROW. Strong/erratic wind gusts associated with showers and
storms are possible at KABQ/KAEG and KSAF by late
afternoon/evening. A gusty east canyon wind at KABQ will develop
later this evening due mostly to thunderstorm outflow from the
east, with speeds possibly reaching Airport Weather Warning
threshold.
&&
.FIRE WEATHER...
Issued at 1020 AM MDT Sun Jul 6 2025
Critical fire weather conditions are not forecast through at
least the next seven days, but elevated fire weather conditions
are likely across northwest NM on Thu/Fri as the upper level ridge
axis shifts south and allows the westerlies to penetrate.
Otherwise, above normal temperatures and relatively dry conditions
will be the story across western NM, with daily rounds of wetting
storms along/east of the central mountain chain that will become
more anemic by mid week as the upper high expands over the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Farmington...................... 63 96 60 97 / 5 0 0 0
Dulce........................... 48 91 45 93 / 10 10 0 0
Cuba............................ 58 90 56 91 / 20 10 5 5
Gallup.......................... 52 93 52 95 / 10 0 0 0
El Morro........................ 56 89 56 92 / 20 10 5 5
Grants.......................... 55 92 54 94 / 20 10 5 0
Quemado......................... 59 90 59 93 / 30 30 20 10
Magdalena....................... 64 90 63 92 / 30 30 20 10
Datil........................... 59 88 59 91 / 30 30 20 10
Reserve......................... 56 94 56 97 / 20 30 20 20
Glenwood........................ 61 99 61 101 / 20 30 20 20
Chama........................... 49 84 49 87 / 10 20 5 10
Los Alamos...................... 61 86 61 88 / 20 30 10 10
Pecos........................... 56 85 56 87 / 30 40 20 30
Cerro/Questa.................... 55 84 54 86 / 20 50 20 20
Red River....................... 46 75 46 77 / 20 50 20 30
Angel Fire...................... 42 77 40 80 / 20 60 20 30
Taos............................ 54 87 51 90 / 20 40 10 20
Mora............................ 50 79 50 84 / 20 60 30 30
Espanola........................ 61 93 59 96 / 20 20 10 10
Santa Fe........................ 61 88 61 90 / 20 30 20 20
Santa Fe Airport................ 61 91 60 93 / 20 20 10 10
Albuquerque Foothills........... 69 95 69 96 / 30 20 20 10
Albuquerque Heights............. 68 96 67 97 / 30 20 10 5
Albuquerque Valley.............. 66 99 67 99 / 30 20 10 0
Albuquerque West Mesa........... 68 96 68 98 / 20 20 10 0
Belen........................... 65 98 64 99 / 20 20 10 0
Bernalillo...................... 66 98 66 99 / 20 20 10 5
Bosque Farms.................... 64 98 64 99 / 30 20 10 0
Corrales........................ 66 97 67 99 / 20 20 10 5
Los Lunas....................... 66 98 65 99 / 30 20 10 0
Placitas........................ 66 94 66 95 / 20 20 10 5
Rio Rancho...................... 66 96 67 98 / 20 20 10 5
Socorro......................... 69 98 67 100 / 30 20 20 5
Sandia Park/Cedar Crest......... 60 89 59 90 / 30 20 10 10
Tijeras......................... 62 91 61 92 / 30 20 20 10
Edgewood........................ 56 90 56 92 / 30 20 20 10
Moriarty/Estancia............... 54 91 54 93 / 30 30 20 10
Clines Corners.................. 56 83 56 87 / 40 40 30 30
Mountainair..................... 59 89 57 90 / 30 30 20 10
Gran Quivira.................... 59 89 58 91 / 30 30 20 20
Carrizozo....................... 66 90 64 92 / 20 50 20 30
Ruidoso......................... 59 81 59 82 / 20 70 30 60
Capulin......................... 53 81 52 84 / 40 60 40 30
Raton........................... 54 84 53 89 / 20 70 30 30
Springer........................ 55 86 54 90 / 30 60 30 30
Las Vegas....................... 54 83 54 85 / 30 60 30 30
Clayton......................... 61 86 59 89 / 50 30 40 10
Roy............................. 58 83 57 86 / 50 40 40 20
Conchas......................... 63 91 63 93 / 60 40 40 20
Santa Rosa...................... 62 89 61 91 / 60 30 40 20
Tucumcari....................... 62 89 63 93 / 60 30 40 10
Clovis.......................... 66 89 65 91 / 50 20 30 20
Portales........................ 66 91 66 92 / 40 20 30 20
Fort Sumner..................... 65 92 65 93 / 50 30 30 10
Roswell......................... 71 94 71 96 / 20 20 10 10
Picacho......................... 64 88 63 90 / 20 50 20 20
Elk............................. 61 86 60 87 / 20 60 20 40
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM MDT this evening for NMZ226.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...11
In the hours before
Special weather statement, Jul 6, 11:17 AM MST, 4 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1217 PM MDT Sun Jul 6 2025
NMZ214-215-061845-
East Slopes Sangre de Cristo Mountains NM-Southern Sangre de
Cristo Mountains NM-
1217 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MORA AND
NORTHWESTERN SAN MIGUEL COUNTIES UNTIL 1245 PM MDT...
At 1217 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Gascon, or 13 miles southwest of Mora, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Tierra Monte, Gascon, Ledoux, Morphy Lake State Park, Sapello,
Rociada, South Carmen and Manuelitas.
This includes the following highways...
State Road 94 between Mile Markers 1 and 17.
State Road 518 between Mile Markers 12 and 17.
State Road 276 between Mile Markers 0 and 5.
State Road 266 between Mile Markers 0 and 6.
State Road 105 between Mile Markers 0 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3589 10548 3598 10535 3583 10522 3582 10522
3582 10521 3579 10519 3578 10523 3577 10524
3577 10525 3569 10545 3585 10554
TIME...MOT...LOC 1817Z 236DEG 10KT 3580 10543
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
34Flash Flood, Lincoln
- When
- July 6, 11:21 AM MST to 1:30 PM MST
- Where
- Lincoln County, 1.72 mi N of Ruidoso to 2.55 mi N of Hollywood
- Cause
- Heavy Rain / Burn Area
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 33.355, -105.675
Heavy rain from slow moving storms on the South Fork and McBride burn scars resulted in flash flooding on and downstream of the burn scars. Several roads along and crossing the Rio Ruidoso were closed due to the resultant flash flooding and debris flow in the river. This included Mechem Drive, Ebarb Drive at Main Road and West Redwood Road, Fern Trail at Terrance and Grindstone, Eagle Bridge on Eagle Road, Gavilan Bridge on Gavilan Canyon Road in Hollywood, Cree Meadows at Country Club and Heath, Robin Road, Hull Road, and Paradise Canyon Road. The floodwaters and debris flow washed away a vehicle on Porr Drive. No information was known on if any occupants were in the vehicle at the time. Another vehicle was stuck in flood waters at Apache Hills Drive and Grant Drive. Finally, 2 to 3 inches of water entered a home on Ash Drive.
Hail, Bernalillo
- When
- July 6, 12:14 PM MST to 12:24 PM MST
- Where
- Bernalillo County, 2.26 mi E of Sandia Park
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.170, -106.330
Nickel to quarter size hail was observed at Sandia Park from a severe thunderstorm.
Hail, Bernalillo
- When
- July 6, 12:19 PM MST to 12:28 PM MST
- Where
- Bernalillo County, 4.73 mi ESE of Sandia Park
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.150, -106.290
Penny to quarter size hail from a severe thunderstorm was observed a few miles east of Sandia Park.
Hail, Union
- When
- July 6, 2:25 PM MST to 2:40 PM MST
- Where
- Union County, Capulin
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 36.740, -103.990
A COOP observer in Capulin reported nickel size hail from a strong thunderstorm.
Flash Flood, Lincoln
- When
- July 7, 12:06 PM MST to 1:30 PM MST
- Where
- Lincoln County, 2.68 mi WNW of Ruidoso to 2.62 mi N of Ruidoso
- Cause
- Heavy Rain / Burn Area
- Reported by
- Emergency Manager
- Coordinates
- 33.340, -105.725
Heavy rain on the South Fork burn scar from slow moving thunderstorms during the early afternoon hours resulted in another round of flash flooding across roads and neighborhoods on and downstream of the burn scar. This resulted in Main Road at bridge 2 to become impassable, and the closure of Ebarb Drive and Porr Drive due to 3-6 inches of flowing water over the road. Additionally, the runoff and debris flow continued downstream on the Rio Ruidoso with the river overtopping the bridge at Gavilan Canyon Road just north of Sudderth Drive in Hollywood.
Flash Flood, Lincoln
- When
- July 7, 6:22 PM MST to 8:00 PM MST
- Where
- Lincoln County, 2.68 mi WNW of Ruidoso to 2.56 mi SW of Alto
- Cause
- Heavy Rain / Burn Area
- Reported by
- Emergency Manager
- Coordinates
- 33.343, -105.724
Another round of thunderstorms on the South Fork and McBride burn scars resulted in flash flooding and debris flows on and downstream of the burn during the evening hours. Water and debris were observed flowing near Flume Canyon Drive, Mecham and White Mountain Drive, Warren Tucker and White Mountain Drive, and on Gavilan Canyon Road at Eagle Creek Road and between Janet and Edwards Drive.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Carolina, July 6 to 7, 20256 deaths · $40 million · EF1 · 33 events
- Wildfire in Hawaii, July 6 to 7, 20251 death · $1.0 million · 1 event
- Heat in Tennessee, July 6, 20251 death · 1 event
- Tornado and Flash Flooding in Illinois, July 6, 2025$35,000 · EF0 · 6 events
- Heat in New York, July 6 to 8, 202526 events
- Flash Flooding and Flooding in Missouri, July 6, 2025$20,000 · 52 kt wind · 11 events
- Hail in Colorado, July 6, 20252 in hail · 20 events
- Rip Current in South Carolina, July 6, 20252 injured · 1 event
- Hail and Damaging Winds in Kansas, July 6, 20251 in hail · 16 events
- Hail and Damaging Winds in Kansas, July 6, 2025$1,000 · 3 in hail · 13 events
- Tornado and Hail in Nebraska, July 6, 20252.75 in hail · 11 events
- Tornado and Hail in Colorado, July 6, 20251.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262272, 1262261, 1262262, 1262279, 1262297, 1262323.